Jump to content
CrazyBoards.org

Recommended Posts

My eyelid has been twitching ever since I started Lamictal a little over 2 months ago.  Does anyone have anything to offer on this subjects?  Should I be concerned?  It's quite annoying!  I also take 90 mg Cymbalta and I'm pretty sure the twitching didn't start until I started Lamictal.

Link to comment
Share on other sites

This could be do to the Lamictal, definately.  It can in some cases be stimulating to the nervous system, though it isn't very common for it to cause twitches.

I wouldn't think that it is a huge concern, but I would mention it to your doctor.

It probably does come down to a decision between how much the twitching effects you vs how much good the Lamictal is doing you. If it progresses to other parts of your face or eye or becomes more frequent, I would consider stopping whatever is causing it- the Lamictal or another medication.

Do let your doctor know. There may be another cause.

~navy~

Link to comment
Share on other sites

My eyelid has been twitching ever since I started Lamictal a little over 2 months ago.  Does anyone have anything to offer on this subjects?  Should I be concerned?  It's quite annoying!  I also take 90 mg Cymbalta and I'm pretty sure the twitching didn't start until I started Lamictal.

<{POST_SNAPBACK}>

I don't know if this will help, but the medical term is "blepharospasm". You might want to deselect the

thousands of botox references if you Google it.

According to the WE MOVE website, certain anticonvulsants can cause it, more commonly Dilantin and

Tegretol.  I did find one (cached, so it'll be gone soon) online case report of a man developing

blepharospasm after 4 months of lamotrigine treatment. Five other reports can be found among

hundreds of miscellaneous reported side-effects (UK, PDF)

So, it's not common for Lamictal, but is known to have happened. If it doesn't get worse, and the Lamictal

is doing it's job, it might not be something to worry about (It can't hurt to discuss it with your doctor

at your next visit).

Link to comment
Share on other sites

When I was on Tegretol, I had twitchy eye problems from time to time...and when I switched to my new meds it started up again(not as bad), but it has seemed to go away....I know that it can be annoying. I would definately talk to your doctor if it doesnt go away.

Link to comment
Share on other sites

i cant recall this being a problem when i started lamictal, but i have read that this can happen with tegretol, as null0trooper mentioned. 

although, for me, this tends to happen when im under a lot of stress.

something else to consider  ;)

tal

Link to comment
Share on other sites

When I was titrating up on Lamictal, I had some eye twitching.

But I also complained about it to my sister, and she said her eye had been twicthing a lot, too ;)

Whatever the case, I haven't had any issues with it since hitting 200mg.

Link to comment
Share on other sites

I get the eye twitching with Topamax, though I only really notice it anymore when my eyes are closed.  I had another MRI done Saturday AM and the tech stopped and said "uhh, are you moving your face?"  I said "hey, sorry bud, I don't control that."  LOL  I wonder if it's all AC's?  I don't remember this when I was on Dilantin.

Link to comment
Share on other sites

Heya Anne,

Could be.  Known from other ACs, anyways.

Yah, continue if you can stand it and it doesn't get worse, b/c likely it will pass.

Is this on my Lamictal Side Effects thread?  Seems familar.  Hafta look over there tonight.

--ncc--

Link to comment
Share on other sites

Hiya,

I have this now (not on any meds yet) and it is slowly going away. I mentioned it to several (non-medicated) friends, who all assured me that they get it when under stress, and it goes away on its own.

I'm not saying that in your case it isn't med-induced; just wanted you to know it seems to happen frequently, and is often unrelated to meds.

lily

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...